MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM SIDE STR -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR 3.5MM SIDE STR -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225301
Medical Device Problem Codes Device Contaminated During Manufacture or Shipping (2969); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).E3: reporter is a j&j sales representative.H4: the device manufacture date is currently unavailable.Investigation summary: both photos and the complaint device were received for evaluation.Upon visualization of the returned photo, it was observed that the device is over its outer packaging, also it was noted that the shaft is deformed.The vapr 3.5mm side str -ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.Visual inspection of the device was performed, as a result; the device was returned in its original packaging.The device is in a used condition with tissue debris around the active tip.The device shaft has several bends / kinks.The heatshrink and handle is in good condition with no indication of excessive force.A dhr review was performed for the complaint device lot number (released oct-2022); no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.The device was tested using test 6.18 from 815557_ac ¿ return tube bend test.This test is intended to evaluate the bend region of the flex shaft devices.The test uses a fixture incorporating a 10mm radius bending pivot, a 50mm lever arm marker and a degree scale to use to bend the shaft to.The device is held in the fixture and the shaft is bent at the 50mm pointer until the shaft is in alignment with the 45 degree scale.The resultant force is recorded.The device as presented showed evidence of bending along the shaft.The device was bend tested using a method which is used to evaluate flexible shafts against a stock 3.5mm side effect electrode.The complaint device was significantly softer than the standard 3.5mm side effect.The force seen is similar in force to other devices tested for this issue the customer complaint can be substantiated.Based on the manufacturing investigation, the supplier confirmed that the root cause of the issue reported is related to incorrect overmould assemblies manufactured with the incorrect shafts, this product issue is already being addressed by depuy quality system.Depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the sales rep in taiwan that during an unknown procedure on an unknown date, it was observed that the tip on the side effect electrode device was soft and deformed.During in-house engineering evaluation, it was determined that the device was in used condition with tissue debris around the active tip.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
VAPR 3.5MM SIDE STR -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17844106
Report Number1221934-2023-03574
Device Sequence Number11858826
Product Code GEI
UDI-Device Identifier10886705009251
UDI-Public10886705009251
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225301
Device Lot NumberU2208121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown